Advertisement

doctorslounge.com

 
Powered by
Careerbuilder

 

 Home  |  Forums  |  Humor  |  Advertising  |  Contact
   Ask a Doctor

   News via RSS

   Newsletter

   Cardiology

   News

   Conferences

   CME

   Forums

   Diseases

   Symptoms

   Labs

   Procedures

   Drugs

   Links

advertisement.gif (61x7 -- 0 bytes)

   Specialties

   Cardiology

   Dermatology

   Endocrinology

   Fertility

   Gastroenterology

   Gynecology

   Hematology

   Infections

   Nephrology

   Neurology

   Oncology

   Orthopedics

   Pediatrics

   Pharmacy

   Primary Care

   Psychiatry

   Pulmonology

   Rheumatology

   Surgery

   Urology

   Other Sections

   Membership

   Research Tools

   Medical Tutorials

   Medical Software

 

 Headlines:

 
 

The Doctors Lounge Message Archive

This is an archived entry for a more up to date version of this post click here!

"The information provided on doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Blood clot from IV

Clots & Anticoagulants


Post subject: Blood clot from IV
Summit
- Wed Apr 20, 2005 7:48 am

After more research today, I found the infor I needed. Thanks for those who took interest. I am sure others have more need for an M.D. response than I do. Thanks again.
summit.

I recently had a lapendectomy. I got a blood clot as a result from an IV. There was a lot of trauma at the sight of the IV (Nurse...bad, I have large veins) so I understand why the clot is there, but I am not sure how to treat it and if I should worry about complications.

My doctor has said to take extra strength Motrin and apply hot compresses along with saying "I am pretty sure you'll be okay", but didn't tell me anything more then that.

He already made a mistake with my antibiotics as far as side effects, they contradict with eachother. I pointed this out to him and he had me stop taking one of them. My confidence in him could be better; Therefor, I would like a second opinion.

I am a 27 y/o healthy male. The clot is in my left arm, and the pain is a 8/10 if I touch it and a 4/10 with normal movement,. The pain is spreading further down my arm towards my hand. The pain site is approx 3 inches in legth starting at the brachial area moving toward my hand.
Post subject: IV Site
TT7727
- Thu Apr 21, 2005 2:56 am

I recently had a clot from an IV site. It eventually went away after about a year. It was always sore, and hardened quite a bit. I asked more than one Dr. about it and they told me the same thing you were told, to apply a compress etc. I would get another opinion if it bothers you alot.
Post subject:
Summit
- Thu Apr 21, 2005 3:36 am

Thanks for the reply, I was hoping it wasn't going to be that long. Did it limit your activity for the year or could you do your normal stuff? I really want to start back with athletics.
I guess that is another question I have too. When can I increase my activity level?

send to a friend

   

Are you a physician or a nurse?

Would you like to join us and help patients online by volunteering even a few minutes of your time?

Get started here by becoming a member of The Doctors Lounge.

 

 

 advertisement.gif (61x7 -- 0 bytes)

 

 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright 2001-2007 The Doctors Lounge. All rights reserved.